MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV SP 3F SL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S1173108PD
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 3 fr single lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the returned sample.The luer connector hub was observed to be detached and missing.The sample was flushed and pressurized with a 12 ml syringe of water and was found to be patent to infusion and aspiration.A microscopic observation revealed the break surface of was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue; however the root cause of the break is unknown at this time and an internal investigation is currently ongoing to determine the root cause.A lot history review (lhr) of rebw1843 showed one other similar product complaint(s) from this lot number.Both complaints for this lot number rebw1843 have been reported from the same facility.
 
Event or Problem Description
It was reported by the facility that they found a leak due to a crack near the hub.No injury to the patient was reported.

Brand Name
DOT PROV SP 3F SL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7362050
Report Number3006260740-2018-00497
Device Sequence Number16152303
Product Code LJS
UDI-Device Identifier00801741134104
UDI-Public(01)00801741134104
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS1173108PD
Device Lot NumberREBW1843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1